Hi I’m 30 and suffer from Addison’s disease. I’ve noticed over the past 3 years my hairs been getting thinner and thinner and I want to do something about it. Propecia seems like a good starting point…. only problem is I have this rare endocrine disease and am worried about serious side effects. Should I be worried? Should I try rogaine instead? Many thanks.
You should first see a doctor for an examination and a diagnosis of your hair loss cause. You shouldn’t just jump at trying different medications/products blindly. You can also ask your endocrinologist about your concern with Propecia (finasteride 1mg). First and foremost, make sure your hair loss is due to genetics if you’re even considering Propecia.
I have seen many patients with hormone disorders (though not Addison’s disease specifically) and there is no reason they cannot be on Propecia that I can think of. But even to my own patients, I always advise them to check with their endocrinologist first.